Alert archive / New Mexico / Wind Advisories in 2020

Wind Advisory 46, NWS Albuquerque, NM

December 12, 202017 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Dec 12, 2020, 12:19 PM MST for 17 counties in New Mexico. It took effect at Dec 12, 2020, 7:00 PM MST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2020, 12:19 PM MST (19:19 UTC)
In effect from
Dec 12, 2020, 7:00 PM MST
Expired
Dec 13, 2020, 11:56 AM MST
In force
17 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Chaves County, NM, Cibola County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Lincoln County, NM, McKinley County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 110 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2020-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2020-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WWUS75 KABQ 121919
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1219 PM MST Sat Dec 12 2020

NMZ207-208-219-221-226-241-130700-
/O.NEW.KABQ.WI.Y.0046.201213T0200Z-201213T1300Z/
West Central Highlands-Southwest Mountains-
Middle Rio Grande Valley/Albuquerque Metro Area-
Sandia/Manzano Mountains Including Edgewood-
South Central Mountains-San Agustin Plains and Adjacent Lowlands-
1219 PM MST Sat Dec 12 2020

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM MST
SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph are
  expected.

* WHERE...West Central Highlands, Southwest Mountains, Middle 
  Rio Grande Valley including the Albuquerque Metro Area, Sandia 
  and Manzano Mountains including Edgewood, South Central 
  Mountains and San Agustin Plains and Adjacent Lowlands.

* WHEN...From 7 PM this evening to 6 AM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong cross winds will impact large and high profile vehicles.
  The strongest winds are expected in the higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ229-232>238-130700-
/O.NEW.KABQ.WI.Y.0046.201213T1100Z-201213T2000Z/
Northeast Highlands-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-
1219 PM MST Sat Dec 12 2020

...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM MST SUNDAY...

* WHAT...North winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Northeast Highlands, Eastern San Miguel County, 
  Guadalupe County, Quay County, Curry County, Roosevelt County, 
  De Baca County and Chaves County Plains.

* WHEN...From 4 AM to 1 PM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong cross winds will impact large and high profile vehicles.
  These strong winds may also lead to areas of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
929 
WWUS75 KABQ 130406
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
906 PM MST Sat Dec 12 2020

NMZ223-224-239-131300-
/O.EXB.KABQ.WI.Y.0046.000000T0000Z-201213T1500Z/
Central Highlands-South Central Highlands-Eastern Lincoln County-
906 PM MST Sat Dec 12 2020

...WIND ADVISORY IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Central Highlands, South Central Highlands and Eastern 
  Lincoln County.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Flimsy structures may blow over. Strong cross winds will impact
  southwest- to- northeast oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ221-226-131300-
/O.EXT.KABQ.WI.Y.0046.000000T0000Z-201213T1500Z/
Sandia/Manzano Mountains Including Edgewood-
South Central Mountains-
906 PM MST Sat Dec 12 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Flimsy structures may blow over. Strong cross winds will impact
  southwest-to-northeast oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ207-208-219-241-131300-
/O.CON.KABQ.WI.Y.0046.000000T0000Z-201213T1300Z/
West Central Highlands-Southwest Mountains-
Middle Rio Grande Valley/Albuquerque Metro Area-
San Agustin Plains and Adjacent Lowlands-
906 PM MST Sat Dec 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  are expected.

* WHERE...West Central Highlands, Southwest Mountains, Middle 
  Rio Grande Valley including the Albuquerque Metro Area, Sandia 
  and Manzano Mountains including Edgewood, South Central 
  Mountains and San Agustin Plains and Adjacent Lowlands.

* WHEN...From 7 PM this evening to 6 AM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Flimsy structures may blow over. Strong cross winds will impact
  southwest-to-northeast oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ229-232>238-131300-
/O.CON.KABQ.WI.Y.0046.201213T1100Z-201213T2000Z/
Northeast Highlands-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-
906 PM MST Sat Dec 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM MST SUNDAY...

* WHAT...North winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Northeast Highlands, Eastern San Miguel County, 
  Guadalupe County, Quay County, Curry County, Roosevelt County, 
  De Baca County and Chaves County Plains.

* WHEN...From 4 AM to 1 PM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong cross winds will impact west-to-east oriented roads.
  Flimsy structures may blow over. These strong winds may also 
  lead to areas of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

44
240 
WWUS75 KABQ 130937
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
237 AM MST Sun Dec 13 2020

NMZ207-208-241-131045-
/O.CAN.KABQ.WI.Y.0046.000000T0000Z-201213T1300Z/
West Central Highlands-Southwest Mountains-
San Agustin Plains and Adjacent Lowlands-
237 AM MST Sun Dec 13 2020

...WIND ADVISORY IS CANCELLED...

Winds have subsided below advisory criteria.

$$

NMZ240-131300-
/O.EXA.KABQ.WI.Y.0046.201213T1100Z-201213T2000Z/
Southwest Chaves County-
237 AM MST Sun Dec 13 2020

...WIND ADVISORY IN EFFECT UNTIL 1 PM MST THIS AFTERNOON...

* WHAT...Northwest to north winds 25 to 35 mph with gusts up to 
  45 mph expected.

* WHERE...Southwest Chaves County.

* WHEN...From 4 AM to 1 PM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong cross winds will impact west-to-east oriented roads. 
  Flimsy structures may blow over. These strong winds may also 
  lead to areas of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ219-131300-
/O.CON.KABQ.WI.Y.0046.000000T0000Z-201213T1300Z/
Middle Rio Grande Valley/Albuquerque Metro Area-
237 AM MST Sun Dec 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  are expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro
  Area focusing on the west side of Albuquerque and Rio Rancho.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Flimsy structures may blow over. Strong cross winds will 
  impact southwest-to-northeast oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ229-232>238-131300-
/O.CON.KABQ.WI.Y.0046.201213T1100Z-201213T2000Z/
Northeast Highlands-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-
237 AM MST Sun Dec 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

* WHAT...North winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Northeast Highlands, Eastern San Miguel County, 
  Guadalupe County, Quay County, Curry County, Roosevelt County, 
  De Baca County, and Chaves County Plains.

* WHEN...From 4 AM to 1 PM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong cross winds will impact west-to-east oriented roads. 
  Flimsy structures may blow over. These strong winds may also 
  lead to areas of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ221-223-224-226-239-131300-
/O.CON.KABQ.WI.Y.0046.000000T0000Z-201213T1500Z/
Sandia/Manzano Mountains Including Edgewood-Central Highlands-
South Central Highlands-South Central Mountains-
Eastern Lincoln County-
237 AM MST Sun Dec 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood, Central
  Highlands, South Central Highlands, South Central Mountains, and
  Eastern Lincoln County.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Flimsy structures may blow over. Strong cross winds will 
  impact southwest-to-northeast oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
282 
WWUS75 KABQ 131238
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
538 AM MST Sun Dec 13 2020

NMZ219-131345-
/O.EXP.KABQ.WI.Y.0046.000000T0000Z-201213T1300Z/
Middle Rio Grande Valley/Albuquerque Metro Area-
538 AM MST Sun Dec 13 2020

...WIND ADVISORY WILL EXPIRE AT 6 AM MST EARLY THIS MORNING...

Winds have subsided below advisory criteria.

$$

NMZ229-232>238-240-131500-
/O.CON.KABQ.WI.Y.0046.000000T0000Z-201213T2000Z/
Northeast Highlands-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Southwest Chaves County-
538 AM MST Sun Dec 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

* WHAT...Northwest to north winds 25 to 35 mph with gusts up to 
  45 mph expected.

* WHERE...Northeast Highlands, Eastern San Miguel County,
  Guadalupe County, Quay County, Curry County, Roosevelt County,
  De Baca County, and Chaves County.

* WHEN...Until 1 PM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong cross winds will impact west-to-east oriented roads. 
  Flimsy structures may blow over. These strong winds may also 
  lead to areas of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ221-223-224-226-239-131500-
/O.CON.KABQ.WI.Y.0046.000000T0000Z-201213T1500Z/
Sandia/Manzano Mountains Including Edgewood-Central Highlands-
South Central Highlands-South Central Mountains-
Eastern Lincoln County-
538 AM MST Sun Dec 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood, 
  Central Highlands, South Central Highlands, South Central 
  Mountains, and Eastern Lincoln County.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Flimsy structures may blow over. Strong cross winds will 
  impact southwest-to-northeast oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
299 
WWUS75 KABQ 131331
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
631 AM MST Sun Dec 13 2020

NMZ221-223-224-226-239-131445-
/O.CAN.KABQ.WI.Y.0046.000000T0000Z-201213T1500Z/
Sandia/Manzano Mountains Including Edgewood-Central Highlands-
South Central Highlands-South Central Mountains-
Eastern Lincoln County-
631 AM MST Sun Dec 13 2020

...WIND ADVISORY IS CANCELLED...

Winds have subsided and the advisory will be cancelled.

$$

NMZ229-232>238-240-132000-
/O.CON.KABQ.WI.Y.0046.000000T0000Z-201213T2000Z/
Northeast Highlands-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Southwest Chaves County-
631 AM MST Sun Dec 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

* WHAT...Northwest to north winds 25 to 35 mph with gusts up to 
  45 mph expected.

* WHERE...Northeast Highlands, Eastern San Miguel County, 
  Guadalupe County, Quay County, Curry County, Roosevelt County, 
  De Baca County, and Chaves County.

* WHEN...Until 1 PM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong cross winds will impact west-to-east oriented roads. 
  Flimsy structures may blow over. These strong winds may also 
  lead to areas of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
278 
WWUS75 KABQ 131856
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1156 AM MST Sun Dec 13 2020

NMZ229-232>238-240-132000-
/O.CAN.KABQ.WI.Y.0046.000000T0000Z-201213T2000Z/
Northeast Highlands-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Southwest Chaves County-
1156 AM MST Sun Dec 13 2020

...WIND ADVISORY IS CANCELLED...

North winds have begun tapering off across eastern New Mexico so 
the Wind Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 12, 12:10 PM MST, 9 minutes earlier.

Area forecast discussion, Dec 12, 12:10 PM MST, 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1210 PM MST Sat Dec 12 2020

.UPDATE...
Upgraded the Winter Wx Advisory to a Winter Storm Warning along the
CO border from near Raton to Clayton where blizzard-like conditions
are expected late tonight into early Sunday morning. Also, adding
Wind Advisories to portions of central and eastern NM tonight and
Sunday where strong winds will move into the area in the wake of the
departing storm system.

Guyer

&&

.PREV DISCUSSION...1101 AM MST Sat Dec 12 2020...
.AVIATION...
18Z TAF CYCLE
A band of heavy snow with strong northwest winds will move southeast
thru northern and western NM btwn 23Z and 06Z. This will be a brief,
but significant, impact event w/ IFR vsbys in SN and BLSN. Northwest
winds will gust btwn 30 and 40 kt as the squall moves thru area. The
band will become less well-defined by the time it reaches KABQ and
KSAF but a couple hours of MVFR is possible btwn 02Z and 05Z. Once
the system shifts into eastern NM it will deepen quickly and provide
blizzard-like conditions to the area from near Raton to Clayton early
Sunday morning. Strong north winds up to 45 kt will slide down the
eastern plains aft 12Z and impact KTCC and KROW with areas of BLDU
possible thru 18Z.

Guyer

&&

.PREV DISCUSSION...939 AM MST Sat Dec 12 2020...
.UPDATE...
Lowered max temps today several degrees as thicker cloud cover has
moved in early this morning over cold low temps. Snow is likely to
develop quickly over the Four Corners region this afternoon then
spread southeast to the I-40 corridor of western NM thru sunset.
This will be an impressive band of snow with heavy snowfall rates,
low visibility, strong northwest winds, and blowing snow. Travel
along parts of US-550 and I-40 may become very difficult in the 5PM
to 10PM timeframe. The ABQ and SAF metro areas will likely see this
band of snow blast thru the area as a squall btwn 7 PM and 10 PM.
The northern mts will also pick up a burst of heavy snow before
slowly tapering off overnight. The focus then shifts to northeast NM
where the winter storm system deepens and provides wrap around snow,
low visibility, strong north winds, blowing snow, and potential
significant travel impacts thru Raton Pass to Clayton and rural
northeast NM. Will need to continue to watch situation for potential
upgrade to Winter Storm Warnings.

Guyer

&&

.PREV DISCUSSION...449 AM MST Sat Dec 12 2020...
.AVIATION...
12Z TAF CYCLE
Mostly VFR conditions will prevail today except for the northeast a
few lingering mountain obscurations over the highest northern Sangre
de Cristo peaks, and the other exception will be in the northeastern
quadrant of the state where low level moisture will be abundant near
the almost stationary cold front. Expect a low IFR to MVFR stratus
deck there in the northeastern zones through Saturday morning. VFR
conditions should be widespread from late Saturday morning through
early afternoon before another low pressure system sweeps into
northern New Mexico, bringing snow and deteriorating conditions over
the northern half of the state. Strong winds will accompany the cold
front that will spill into the state through Saturday evening with
gusts of 25 to 40 kt possible.

&&

.PREV DISCUSSION...305 AM MST Sat Dec 12 2020...
.SYNOPSIS...
A storm system will track across New Mexico today and tonight
resulting in snow for most areas near and north of I-40. Snow is
expected to start across northwest New Mexico this afternoon and
spread southeastward along a potent cold front. Tonight, snow will
also develop across northeast New Mexico behind the back door segment
of the cold front. Snow rates of 1 to 2 inches per hour for a few
hours are possible. Strong winds will also result in low visibility
in areas of blowing snow. The system will exit the state Sunday, but
another storm system will cross northern New Mexico Monday night
which may bring light snow once again to the area. Temperatures will
be near to below normal for much of the week.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH SUNDAY)...
An active and complex forecast today through Sunday morning with
snow and wind concerns. The storm in the Pacific will split with one
upper low moving southeast into WY while the other gets energy from
a 130+ knot 250 mb wind. This upper level system will strengthen as
it dives south today and southeast tonight and Sunday. A closed low
will form near the Four Corners region tonight and the low will
track southeast through the state late tonight into Sunday.
This track is a little farther south than what the models have been
showing. The will mean better chances for accumulating snow along
and north of I-40. We have added several zones to the winter weather
advisories. Up to a foot of snow will fall across the northern
mountains, while the western high terrain and northeast will receive
3 to 6 inches.

Winds will be the other story as the upper jet blasts across NM. It
will be breezy to windy today on the western and south central high
terrain. Winds will continue to increase tonight as a Pacific cold
front roars into NM. At the same time a stout back door cold front
will zip down the eastern plains tonight. All of these aforementioned
areas will likely need high end wind advisories tonight, with the
eastern area continuing into Sunday. Temperatures today will manage
to remain near normal, but will be 5 to 15 degrees below normal. The
snow will diminish and end by midday Sunday.

LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)...
The calm, and the cold, after the storm will settle in Sunday night.
A batch of high clouds may be the only thing keeping temperatures
from completely bottoming out with low Td's, light winds and fresh
snow on the ground.

The break from storm systems will be short-lived as the next in the
series, slated for Monday afternoon through early Tuesday, continues
to trend deeper and farther south. Currently, it is not as far south
as tonights system, but as the system tracks eastward along the NM/CO
border, it may deepen from 546dam to near 541dam. Thus, chances are
increasing for, at least, a little snow across the north. The
associated cold front will press southeastward Monday night, and much
like tonight, strong northwesterly winds will be felt behind it.
With 700 mb temps falling to around -8 to -12 behind the system,
temperatures on Tuesday will be quite cold and well below normal.
Northwest flow will persist on Wednesday and Thursday with a slow
rise in temperatures expected. Models are trending toward another
wave crossing the state around the Friday timeframe. Nothing too
exciting yet, but since models have been trending systems stronger
with time, it will bear watching.

CHJ/34

&&

.FIRE WEATHER...
A developing storm in the Pacific Northwest will dive southeast and
strengthen into a closed low near the Four Corners region early
tonight. The storm will continue southeast through the state late
tonight into Sunday morning. Snow will fall across mainly the
northern half of the forecast area this afternoon through Sunday
morning. The northern mountains will get the most snow, while the
western mountains and northeast get their fair share of snow as well.
Strong winds will impact southwest areas tonight while a potent back
door cold front brings strong winds down the eastern plains later
tonight into Sunday.

Next week will be drier, although the next storm system will bring
another round of snow and chilly temperatures across the north
Monday into Tuesday. The rest of the week will be dry and chilly
although temperatures moderate some and return to near normal
Thursday into next weekend.

Areas of poor ventilation are forecast daily over the next 7 days.
Not much poor rates today but widespread poor ventilation over the
northwest half of the area Sunday. Monday and Tuesday will not be
too bad but Wednesday into next weekend will bring mostly poor
ventilation.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM MST Sunday for the following
zones... NMZ201>206-210-211-213>216.

Wind Advisory from 7 PM this evening to 6 AM MST Sunday for the
following zones... NMZ207-208-219-221-226-241.

Winter Storm Warning from 6 PM this evening to 8 AM MST Sunday for
the following zones... NMZ227-230.

Wind Advisory from 4 AM to 1 PM MST Sunday for the following
zones... NMZ229-232>238.

Winter Weather Advisory from 6 PM this evening to 8 AM MST Sunday
for the following zones... NMZ228-231.

&&
Hazardous weather outlook, Dec 12, 3:14 AM MST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
314 AM MST Sat Dec 12 2020

NMZ201>241-131100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
314 AM MST Sat Dec 12 2020

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A potent storm system will cross New Mexico today and tonight,
bringing more snow to the Land of Enchantment for areas mainly near
and north of Interstate 40. Snow will begin this afternoon across
northwest New Mexico and spread southeastward along an advancing cold
front. Additional snow is likely this evening and overnight across
northeast New Mexico. Between 1 and 5 inches are expected at lower
elevations, with 5 to 10 inches likely across the northern
mountains. Locally higher amounts are possible. Snow may fall fast
and furious with high snowfall rates for a few hours. Strong winds
will also result in blowing snow and low visibility. Travel is
expected to be adversely impacted.

Though appreciable snow is not expected, strong winds will also be
felt across the southwest and south central mountains tonight, with
gusts near 50 mph likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Snow and blowing snow will slowly diminish across eastern New Mexico
Sunday morning. Some travel impacts will likely persist as well.
Another storm system is expected on Monday night, which may bring
additional light snow to the northern mountains and gusty winds
elsewhere.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts and high wind
gusts through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.

34

In the hours before

Local storm report, Dec 12, 6:53 AM MST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
653 AM MST SAT DEC 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     SNOW             1 S ANGEL FIRE          36.38N 105.28W
12/12/2020  M3.3 INCH        COLFAX             NM   TRAINED SPOTTER

            AN ADDITIONAL 1.0 INCH IN THE PAST 24 HOURS.

&&

EVENT NUMBER ABQ202002899

CHJ
Special weather statement, Dec 12, 12:00 PM MST, 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1200 PM MST Sat Dec 12 2020

NMZ207-218-219-221-130400-
West Central Highlands-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Sandia/Manzano Mountains Including Edgewood-
1200 PM MST Sat Dec 12 2020

...A QUICK BURST OF SNOW AND WIND IS LIKELY THIS EVENING...

A powerful cold front racing southeast through New Mexico will
force a band of snow and wind into the Albuquerque and Santa Fe
metro areas this evening. Snow will approach rapidly from the
northwest after sunset then blast through the Rio Grande Valley
and nearby high terrain between 6 PM and 10 PM. Snow will be
accompanied by a strong northwest wind shift with gusts up to 45
mph and low visibility. Most locations are expected to pick up
less than 1 inch of snow, however parts of the Albuquerque and
Santa Fe foothills, as well as the East Mountain communities may
pick up a quick 1 to 2 inches. The combination of snow, blowing
snow, wind, cold temperatures, and low visibility may lead to a
brief period of hazardous travel along I-25 between Albuquerque
and Santa Fe, and along I-40 between Grants, Albuquerque, and
Sedillo Hill.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 5:52 PM MSTWinter Weather AdvisoryABQCatron, Cibola, Colfax, Harding, Los Alamos, McKinley and 9 more37 hr
Dec 12, 11:51 AM MSTWinter Storm WarningABQColfax, Union19 hr

Nearby

Wind Advisories in New Mexico, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.